Alert archive / Arkansas / Flash Flood Warnings in 2011
Flash Flood Warning 91, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at May 2, 2011, 10:01 AM CDT for Baxter County, Arkansas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2011, 10:01 AM CDT (15:01 UTC)
- Expired
- May 2, 2011, 3:30 PM CDT
- In force
- 5 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
County Baxter County, AR
The radar
The Little Rock radar (KLZK), 150 km from the middle of the area, began a volume at 15:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.0 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1396 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- -94 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
041
WGUS54 KLZK 021501
FFWLZK
ARC005-022030-
/O.NEW.KLZK.FF.W.0091.110502T1501Z-110502T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1001 AM CDT MON MAY 2 2011
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL BAXTER COUNTY IN NORTH CENTRAL ARKANSAS...
* UNTIL 330 PM CDT
* AT 958 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE
CONTINUING TO MONITOR RELEASES FROM NORFORK DAM...DUE TO THE HEAVY
RAINFALL THAT FELL ACROSS THE AREA OVER THE PAST SEVERAL DAYS.
RELEASES FROM NORFORK DAM HAVE INCREASED THIS MORNING AND ANOTHER
INCH OR MORE OF RAIN IS EXPECTED THROUGH LATE THIS AFTERNOON.
FLASH FLOODING IS LIKELY TO OCCUR.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SHIPP... SALESVILLE... NORFORK DAM...
NORFORK... HERRON... LONE ROCK...
WILD HOG MTN... SHORT HOLLOW MTN... SHIPPS MTN...
OLD JOE... NORFORK VILLAGE... MCPHEARSON...
MATNEY KNOB... ARKANA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND... DONT DROWN!
&&
LAT...LON 3624 9223 3621 9226 3618 9225 3617 9220
3614 9221 3613 9219 3609 9218 3616 9233
3622 9240 3627 9226
$$
BJSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 2, 6:53 AM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, May 2, 6:53 AM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 653 AM CDT MON MAY 2 2011 .AVIATION... FLIGHT CONDITIONS ACROSS THE STATE ARE RATHER LOW THIS MORNING AS A LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS REMAINS STRETCHED FROM ROUGHLY KTXK TO KJBR. KHRO AND KBPK CURRENTLY ON THE NORTH SIDE OF THIS LINE AND ARE IN VFR CONDITIONS BUT SHRA/TSTM REDEVELOPING OVER EASTERN OKLAHOMA WILL AFFECT THESE TWO TERMINALS SOON ENOUGH. AGAIN...TIMING OF ANY AMENDMENT-WORTHY CHANGES IN FLIGHT CONDITIONS IS GOING TO BE NEXT TO IMPOSSIBLE TO TIME UNTIL THE SHOWERS START TO EXIT THE STATE TOMORROW MORNING. AS SUCH...HAVE KEPT ALL TERMINALS IN MVFR CONDITIONS THROUGHOUT THE TAF PERIOD EXCEPT KHRO/KBPK WHERE IMPROVEMENTS TO VFR LEVELS SHOULD OCCUR AROUND MIDNIGHT TONIGHT. ELSEWHERE...KLIT AND KHOT MAY SEEM IMPROVEMENTS TO VFR 08Z TUE. && .PREV DISCUSSION... /ISSUED 445 AM CDT MON MAY 2 2011/ NEAR TERM...TODAY THROUGH TUESDAY NIGHT HVY RAIN/FLASH FLOODING WL RMN THE PRIMARY FCST CONCERN TODAY AND TNGT...WITH A MUCH NEEDED BREAK IN THE RAIN ARRIVING TUE. HOWEVER... RIVER FLOODING WILL RMN A BIG CONCERN IN THE COMING DAYS. ANOTHER ROUND OF CONVECTION WORKING NEWD INTO THE FA ATTM...WITH CONTD FF WARNING THRU THE EARLY MRNG HRS. MEANWHILE...THE FNTL BNDRY THAT HAS BEEN A FOCUS FOR THE HVY RAINFALL...WAS SITUATED OVR FAR SERN AR EARLY THIS MRNG. A CONTD SERIES OF UPR LVL IMPULSES WL BRING A FEW MORE PDS OF CONVECTION ACRS THE FA TODAY AND TNGT. WENT AHEAD AND EXTENDED THE FF WATCH THRU TNGT FOR ALL BUT FAR SERN AR WHERE RAINFALL HAS BEEN LIMITED. CONTD TO HIGHLIGHT THE SERIOUSNESS OF THE ONGOING FLOODING ACRS MUCH OF THE AREA. RAINFALL EXPECTED TO TAPER OFF FM THE W STARTING LATER TNGT AND BE TAPERING OFF OVR ERN AR TUE MRNG...WITH COOLER AND DRIER AIR MOVG IN FM THE W THEREAFTER. SHORT TERM...WEDNESDAY THROUGH THURSDAY NIGHT THE SYSTEM RESPONSIBLE FOR THIS LATEST ROUND OF HEAVY RAINS AND FLOODING WILL HAVE PUSHED WELL EAST OF THE REGION BY WED MORNING. SURFACE HIGH PRESSURE WILL SETTLE IN ACROSS THE STATE ON WEDNESDAY AS AN UPPER RIDGE BUILDS OVERHEAD. DESPITE MOSTLY SUNNY SKIES ON WED...TEMPS WILL NOT REBOUND TERRIBLY FAST AS MID LEVEL TEMPS WILL STILL BE ON THE COOL SIDE. HIGHS IN THE LOW TO MID 70S SOUNDS REASONABLE. BY THURSDAY THE UPPER RIDGE SHIFTS EAST AS ANOTHER UPPER TROUGH MOVES ACROSS THE INTERIOR CONUS. A FRONTAL BOUNDARY WILL SKIRT THE NORTHERN SECTIONS THE STATE ON THURSDAY AS THE TROUGH MOVES THROUGH THE UPPER MIDWEST AND INTO THE OHIO RIVER VALLEY. HAVE OPTED TO KEEP THE FORECAST DRY SINCE THE BEST FORCING IS NORTH OF THE STATE AND MODEL QPF ONLY CLIPS THE THE AR/MO BORDER. EXPECT TO SEE ONLY SOME INCREASED CLOUDS OVER THE NORTH...WITH TEMPS SIMILAR TO WED...OR MAYBE A DEGREE OR TWO HIGHER. LONG TERM...FRIDAY THROUGH SUNDAY UPPER LEVEL PATTERN WILL INITIALLY BE PROGRESSIVE ACROSS THE LOWER 48...BUT WILL AMPLIFY BY THE END OF THE PERIOD. THE DISTURBANCE THAT BROUGHT THE FRONTAL BOUNDARY TO SRN MISSOURI ON THU WILL HAVE SHIFTED WELL EAST OF THE AREA BY FRI. SFC HIGH PRESSURE WILL REMAIN IN CONTROL...WITH SOUTHERLY FLOW AT THE SURFACE...MOSTLY SUNNY SKIES AND AFTERNOON TEMPERATURES IN THE UPPER 70S. AN UPPER LEVEL DISTURBANCE MOVING THROUGH THE CENTRAL CONUS FRI NIGHT WILL DRAG ANOTHER FRONT INTO THE STATE BY LATE FRIDAY NIGHT. HAVE SLIGHT CHANCE POPS IN THE NORTH FRI NIGHT...THEN BROAD BRUSHED SLIGHT CHANCE ON SAT DUE TO THE UNCERTAINTY OF THE FRONTAL LOCATION. SIMILAR SITUATION ON SUNDAY AS ANOTHER WEAK FRONT SAGS INTO THE REGION. TEMPS SAT AND SUN ARE EXPECTED TO BE AROUND OR MAYBE SLIGHTLY BELOW NORMAL. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 55 43 64 43 / 100 90 20 10 CAMDEN AR 58 46 65 44 / 90 90 20 10 HARRISON AR 53 39 63 41 / 80 80 10 10 HOT SPRINGS AR 56 44 65 44 / 100 80 10 10 LITTLE ROCK AR 58 45 65 46 / 100 90 20 10 MONTICELLO AR 65 48 63 45 / 80 100 30 10 MOUNT IDA AR 53 43 65 40 / 100 80 10 10 MOUNTAIN HOME AR 54 41 63 40 / 80 80 10 10 NEWPORT AR 55 45 63 44 / 100 100 20 10 PINE BLUFF AR 58 47 64 45 / 90 100 20 10 RUSSELLVILLE AR 56 39 65 42 / 90 80 10 10 SEARCY AR 56 44 64 43 / 100 90 20 10 STUTTGART AR 57 48 64 46 / 90 100 20 10 && .LZK WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR ARKANSAS-BAXTER- BOONE-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-FAULKNER- FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-IZARD-JACKSON- JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION-MONROE-MONTGOMERY- NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-PULASKI-SALINE- SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-YELL. && AVIATION...64
Hazardous weather outlook, May 2, 5:18 AM CDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 518 AM CDT MON MAY 2 2011 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031030- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 518 AM CDT MON MAY 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE TO STREAM NORTHEAST ACROSS THE STATE TODAY AND TONIGHT. WHILE THE THREAT OF SEVERE THUNDERSTORMS IS SOMEWHAT LOW...THESE SHOWERS AND THUNDERSTORMS WILL BRING HEAVY RAINS TO ALREADY SATURATED GROUNDS...FURTHER ADDING TO THE FLOODING ISSUES ACROSS THE STATE. WITH SATURATED GROUNDS...IT WILL TAKE VERY LITTLE ADDITIONAL RAINFALL TO CREATE TREACHEROUS CONDITIONS IN AREAS PRONE TO FLASH FLOODING. WITH AN EXTRA 1 TO 3 INCHES OF RAINFALL EXPECTED ACROSS THE STATE TODAY...FLASH FLOODING WILL LIKELY OCCUR. A FLASH FLOOD WATCH IS CURRENTLY IN EFFECT FOR MOST OF THE AREA UNTIL TUESDAY MORNING. RIVER FLOODING IS ALSO A CONTINUING THREAT ACROSS THE REGION...WITH MANY RIVERS ACROSS THE STATE REMAINING AT OR ABOVE FLOOD STAGE. SOME LOCATIONS HAVE YET TO SEE THE RIVERS CREST...WITH CONTINUING RISES EXPECTED FROM PREVIOUS RAINFALL. ANY ADDITIONAL RAINFALL WILL LIKELY EITHER AGGRAVATE THIS SITUATION...OR AT LEAST SLOW THE RATE AT WHICH FLOOD WATERS RECEDE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SOME SHOWERS AND THUNDERSTORMS WILL LINGER IN THE SOUTHEAST HALF OF THE FORECAST AREA TUESDAY MORNING...BUT THE RAINS SHOULD SUBSIDE FROM THE WEST THROUGH THE DAY. BY TUESDAY AFTERNOON THE RAIN IS EXPECTED TO BE EAST OF THE AREA. WHILE THIS WILL END THE THREAT OF FLASH FLOODING DUE TO HEAVY RAINS...RIVER FLOODING WILL STILL BE OF CONCERN. INDIVIDUALS ARE ADVISED TO BE CAUTIOUS IN AREAS WITH FLOODING...AND TO AVOID DRIVING THROUGH FLOODED ROADWAYS AT ALL COSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER REPORTS OF FLASH FLOODING ARE ENCOURAGED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS.
In the hours before
Local storm report, May 2, 8:16 AM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
816 AM CDT MON MAY 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 8 WNW DOWNTOWN LITTLE R 34.78N 92.36W
05/02/2011 M10.40 INCH PULASKI AR AMATEUR RADIO
IN THE WALTON HEIGHTS SUBDIVISION...10.40 INCHES OF RAIN
FELL BETWEEN SATURDAY AFTERNOON AND THIS MORNING.
&&
28Local storm report, May 2, 8:17 AM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
817 AM CDT MON MAY 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 2 SE MORGAN 34.86N 92.34W
05/02/2011 M12.52 INCH PULASKI AR NWS EMPLOYEE
IN THE MARCHE COMMUNITY...12.52 INCHES OF RAIN FELL
BETWEEN SATURDAY EVENING AND THIS MORNING.
&&
28The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:06 PM CDT | Severe Thunderstorm Warning | LZK | Fulton, Sharp | 24 min |
| May 1, 7:08 PM CDT | Tornado Warning | LZK | Conway, Van Buren | 52 min |
| May 1, 7:13 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Polk, Scott, Yell | 31 min |
| May 1, 7:14 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Montgomery, Pike | 46 min |
| May 1, 7:16 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Hot Spring, Montgomery, Pike | 44 min |
| May 1, 7:41 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Pope, Van Buren | 34 min |
| May 1, 7:54 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 24 min |
| May 1, 7:55 PM CDT | Flash Flood Warning | LZK | Clark, Garland, Hot Spring, Logan, Montgomery, Perry and 5 more | 3 hr |
| May 1, 8:01 PM CDT | Flash Flood Warning | LZK | Cleburne, Conway, Faulkner, Johnson, Logan, Pope and 3 more | 3 hr |
| May 1, 8:01 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Garland, Hot Spring, Montgomery, Saline | 44 min |
| May 1, 8:04 PM CDT | Flash Flood Warning | LZK | Baxter, Boone, Fulton, Independence, Izard, Marion and 5 more | 3 hr |
| May 1, 8:24 PM CDT | Flash Flood Warning | LZK | Hot Spring | 21 hr |
| May 1, 9:04 PM CDT | River Flood Warning | LZK | Searcy | 24 hr |
| May 1, 9:07 PM CDT | Flash Flood Warning | LZK | Clark, Cleburne, Faulkner, Garland, Grant, Hot Spring and 7 more | 6 hr |
| May 1, 9:14 PM CDT | River Flood Warning | LZK | Izard, Stone | 60 hr |
| May 1, 9:43 PM CDT | Special Weather Statement | LZK | Lonoke, Pulaski, White | 47 min |
| May 1, 10:27 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Van Buren | 27 min |
| May 1, 10:37 PM CDT | Special Weather Statement | LZK | Montgomery | 58 min |
| May 1, 10:47 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Garland, Hot Spring, Montgomery, Pike, Polk | 43 min |
| May 1, 11:00 PM CDT | Flash Flood Warning | LZK | Baxter, Boone, Fulton, Independence, Izard, Marion and 5 more | 4 hr |
| May 1, 11:03 PM CDT | Flash Flood Warning | LZK | Baxter | 6 hr |
| May 1, 11:05 PM CDT | Flash Flood Warning | LZK | Cleburne, Conway, Faulkner, Johnson, Logan, Pope and 3 more | 4 hr |
| May 1, 11:10 PM CDT | Flash Flood Warning | LZK | Clark, Garland, Hot Spring, Logan, Montgomery, Perry and 5 more | 4 hr |
| May 1, 11:58 PM CDT | Flash Flood Warning | LZK | Clark, Dallas, Hot Spring, Ouachita | 3 hr |
| May 1, 11:59 PM CDT | Special Weather Statement | LZK | Pulaski, Saline | 46 min |
| May 2, 12:27 AM CDT | Flash Flood Warning | LZK | Independence, Jackson, White, Woodruff | 4 hr |
| May 2, 1:09 AM CDT | Flash Flood Warning | LZK | Lonoke, Monroe, Prairie, White, Woodruff | 3 hr |
| May 2, 3:05 AM CDT | Areal Flood Warning | LZK | Baxter, Boone, Calhoun, Clark, Cleburne, Conway and 29 more | 14 hr |
| May 2, 3:49 AM CDT | River Flood Warning | LZK | Conway, Perry | 3 days |
| May 2, 3:49 AM CDT | River Flood Warning | LZK | Faulkner, Perry | 18 hr |
| May 2, 3:56 AM CDT | Flash Flood Warning | LZK | Calhoun, Clark, Cleveland, Dallas, Garland, Grant and 5 more | 4 hr |
| May 2, 4:00 AM CDT | Flash Flood Warning | LZK | Arkansas, Independence, Jackson, Lonoke, Monroe, Prairie and 2 more | 4 hr |
| May 2, 5:23 AM CDT | River Flood Advisory | LZK | Franklin | 36 hr |
| May 2, 5:47 AM CDT | Flash Flood Warning | LZK | Garland, Grant, Hot Spring, Jefferson, Lonoke, Pulaski and 1 more | 3 hr |
| May 2, 9:19 AM CDT | Flash Flood Warning | LZK | Arkansas, Clark, Dallas, Garland, Grant, Hot Spring and 11 more | 4 hr |
| May 2, 9:55 AM CDT | River Flood Warning | LZK | Yell | 12 hr |
| May 2, 3:50 PM CDT | Flash Flood Warning | LZK | Baxter, Boone, Fulton, Johnson, Logan, Marion and 6 more | 3 hr |
| May 2, 5:03 PM CDT | Areal Flood Warning | LZK | Arkansas, Baxter, Boone, Clark, Cleburne, Conway and 32 more | 12 hr |
Nearby
Flash Flood Warnings in Arkansas, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.